MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941808220
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the severely tortuous and mildly calcified left anterior descending artery (lad).A 2.25 x 8mm synergy xd drug-eluting stent (des) was prepared to be delivered.However, the shaft got kinked outside of the hemostasis valve.Upon continuous attempt to deliver the device, the proximal portion of delivery shaft broke off when trying to deliver around the hard bend.The stent and remaining shaft were removed with no other complications.The detached portion was simply pulled out and the procedure was completed with a non-boston scientific device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 8mm; stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found no issues.The stent was securely crimped between both markerbands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.The device was received in two sections as a result of a break in the hypotube.The break was located at 22.2cm distal from the strain relief.A visual, microscopic and tactile examination of the hypotube found multiple kinks along both sections of the hypotube.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16038234
Report Number2124215-2022-54227
Device Sequence Number7193544
Product Code NIQ
UDI-Device Identifier08714729980704
UDI-Public08714729980704
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberH7493941808220
Device Lot Number0028959327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: MEDTRONIC 6F LAUNCHER; GUIDE CATHETER: MEDTRONIC 6F LAUNCHER
Patient SexUnknown
Patient RaceWhite